HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Vitamins & Supplements (https://www.healthboards.com/boards/vitamins-supplements/)
-   -   Magnesium help (https://www.healthboards.com/boards/vitamins-supplements/979231-magnesium-help.html)

LittleTeaBlosso 04-17-2014 09:56 AM

Magnesium help
 
Hi I started taking 200mg of Magnesium Citrate on April 6th. My sister recommend it to help PMS, Anxiety and sweet cravings. My stomach has since been nauseous and I have been going to the bathroom quite a bit. I know it can act as a laxative but It's pretty inconvenient going to the bathroom so much! My question us will my stomach get used to it or should I stop it? Also will only 200mg a day help me? From what I read you can go up to 600mg daily but I don't think my stomach could handle it! Any suggestions?

pks1206 04-17-2014 10:39 AM

Re: Magnesium help
 
Different types of magnesium are absorbed differently and affect people in different ways. My Dr. recommended magnesium a couple of years ago and it has had a huge difference. I take 200mg of fully chelated non-buffered magnesium and I take it once a day in the evening. The dosage is for 2, but I dislike any kind of pill whether it's herbal or not, so I always cut the dosage in half and go from there.

The brand I take is Dr's Best and I pay $17 for 250 tablets, so for me that's about a 9 month supply.

A friend of mine tried Magnesium glycinate and she had the same problems as you're having now. So she gave it to me and when I ran out of mine I started taking hers. After 28 hours I was a basket case; too much magnesium can actually magnify the symptoms for which you're taking it!

Needless to say I stopped taking that immediately and ordered my Dr's Best again. It sounds as though the chelated might work for you, but make sure it's 100% chelated.

LittleTeaBlosso 04-17-2014 01:13 PM

Re: Magnesium help
 
Thank you some the advice I really appreciate it!!

tess201 04-18-2014 03:29 AM

Re: Magnesium help
 
Magnesium glycinate chelated shouldn't cause you those problems. Magnesium has a calming effect. If you're deficient in it this supplement should help.

Tess

itburns2004 04-20-2014 11:31 PM

Re: Magnesium help
 
The pills are hard to digest and end up becoming a laxative. There are different types. They have transdermal magnesium thats a gel or a spray and you put it on your arm for a span of time and its absorbs without effecting your belly, soak your feet in epson salt, thats high in magnesium too. I have used the transdermal.


All times are GMT -7. The time now is 07:02 PM.